Alert archive / Pennsylvania / Special Weather Statements in 2018

Special Weather Statement, NWS Philadelphia/Mount Holly

March 25, 20189 counties in Pennsylvania; Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Mar 25, 2018, 9:17 AM EDT for 9 counties in Pennsylvania; Cecil County, Maryland. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2018, 9:17 AM EDT (13:17 UTC)
Expired
Mar 25, 2018, 11:15 AM EDT
In force
118 min
Issued by
NWS Philadelphia/Mount Holly

Counties Cecil County, MD, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 126 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 1.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2018-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2018-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS81 KPHI 251317
SPSPHI

Special Weather Statement
National Weather Service Mount Holly NJ
917 AM EDT SUN MAR 25 2018

DEZ001-MDZ008-PAZ054-055-060>062-070-101>106-251515-
New Castle-Cecil-Lower Bucks-Lehigh-Eastern Montgomery-Western
Chester-Northampton-Upper Bucks-Monroe-Western
Montgomery-Delaware-Eastern Chester-Berks-Carbon-
917 AM EDT SUN MAR 25 2018

...LIGHT SNOWFALL ACCUMULATIONS TO CAUSE SLIPPERY TRAVEL IN SPOTS...

At 915 AM EDT, an area of mainly light snow was located over eastern 
Pennsylvania, far northeastern Maryland and far northern Delaware. 
However, the snow will be moderate to briefly heavy in a few spots, 
especially along and west of Interstate 476 in eastern Pennsylvania 
through 1130 AM this morning. While most locations will receive only 
a dusting of snowfall this morning, localized snowfall accumulations 
of around an inch are possible.

Snow will start to accumulate on untreated surfaces during these 
heavier bursts of snow as temperatures are still below freezing.
Rapid changes in visibility and potentially slick roads could lead 
to accidents. Slow down and allow extra time when traveling this 
morning.

LAT...LON 4115 7518 4081 7525 4038 7508 3988 7534
      3967 7560 3952 7598 3956 7610 3972 7616
      3987 7599 4014 7588 4039 7626 4055 7614
      4057 7602 4074 7576 4085 7592 4101 7573
      4112 7572 4112 7564 4123 7554 4124 7532
TIME...MOT...LOC 1314Z 017DEG 6KT 4112 7542 4037 7557 4028 7525 3987
7545

$$

Klein

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Mar 25, 6:31 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 25, 6:31 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
631 AM EDT Sun Mar 25 2018

.SYNOPSIS...
An extensive area of high pressure was centered in Quebec early
this morning. Meanwhile, low pressure was located in the
Tennessee River Valley. The low is forecast to transfer off the
Carolina coast today before strengthening over the western North
Atlantic and drifting out to sea. The high is expected to build
southward along the East Coast on Monday and Tuesday. The high
should lose its influence over our weather on Wednesday and
Thursday. Low pressure and a cold front approaching from the
west are forecast to arrive late on Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Surface high pressure will remain north of the area today.
Meanwhile, an upper trough will swing across the region. This
trough will be accompanied by cloudiness and widely scattered
showers. We have mostly kept the 15 to 25 pct pops in from the
earlier fcst. Temperatures today, with the added clouds and
continued weak cold advection, will only top out in the low to
mid 40s, so this will be some 10 to 12 degrees below normal for
late March. Winds will be mostly north to northeast at around 10
mph.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
Clouds will decrease once the trough goes by. After sunset,
skies should be mostly clear. Low temperatures will remain cold
for late march with readings dropping into the mid/upper 20s in
most areas. Winds will be light from the northeast.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
High pressure is forecast to be centered in the lower Saint
Lawrence River Valley on Monday morning. A ridge axis is
expected to extend southwestward along the lee of the
Appalachians. The center of the high is anticipated to slide
eastward across Atlantic Canada on Monday and Monday night
before passing out to sea on Tuesday. The trailing ridge is
forecast to develop into an area of high pressure off the
Carolina coast on Tuesday night and Wednesday. In the meantime,
low pressure over the western North Atlantic should begin to
weaken.

The expected pattern will likely bring dry weather and below
normal temperatures for Monday and Tuesday.

As the surface high settles off the southeast coast for the
middle and late parts of the work week, it is anticipated to
feed increasingly moist and mild air into our region. We will
begin to mention a chance of rain spreading into our forecast
area in the Tuesday night through Wednesday night period. The
precipitation should be fairly light at that time. Some trapped
cold air in the Poconos and in northwestern New Jersey may
result in a little freezing rain in those areas from late
Tuesday night into early Wednesday morning.

The potential for rain showers will be on the increase for
Thursday and Friday. Low pressure is forecast to move from the
Ohio River Valley to New England late in the week and it should
pull a cold front through our region on Friday afternoon or
Friday night. Dry weather should return in a developing
northwest flow on Saturday.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Clouds will increase over the area today as an upper
trough approaches and crosses the area. Mostly mid level clouds
are expected early, then some low clouds will develop. While
most of the time VFR CIGS are forecast, there is a chance for
some high-end MVFR CIGS late this morning and into the early
afternoon. A few widely sct showers are also possible. We have
included VCSH and a tempo group to cover these possibilities for
the 14Z thru 18Z time frame. Later today, clouds will begin to
move away and winds will decrease. Mostly N or NE winds are
expected today.

Tonight...Cloudiness that was across the area during the day
will diminish as the upper trough moves away. Mostly clear skies
are expected. Light mostly north or northeast winds are
expected.

OUTLOOK...
Monday through Tuesday...Mainly VFR.

Tuesday night and Wednesday...Mainly VFR with a low or slight
chance of rain.

Wednesday night...Conditions may lower to MVFR at times. There
is a low or slight chance of rain.

Thursday...Conditions may lower to MVFR at times with a chance
of rain showers.

&&

.MARINE...
The SCA flag was raised at 6:30 a.m. since the winds across
Delaware Bay are already over G25 kts. Weak cold air advection
and a persistent north to northeast flow will continue. The
winds will increase as the storm far out to sea strengthens and
increases the pressure gradient over the waters. Seas will
increase today also. These seas should continue in the SCA range
into the outlook period.

OUTLOOK...
Monday and Monday night...A Small Craft Advisory is in effect
for our ocean waters and lower Delaware Bay. Northeast wind 15
to 20 knots with gusts around 25 knots diminishing to 10 to 15
knots. Waves on our ocean waters 5 to 8 feet. Waves may remain
around 5 feet near the mouth of Delaware Bay.

Tuesday...Northeast wind around 10 knots. Waves on our ocean
waters 5 to 8 feet.

Tuesday night...East to south wind 5 to 10 knots. Waves on our
ocean waters 5 to 8 feet.

Wednesday and Wednesday night...South to southwest wind 5 to 10
knots. Waves on our ocean waters 4 to 7 feet.

Thursday...South to southwest wind 5 to 10 knots. Waves on our
ocean waters 3 to 5 feet.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for ANZ431-450>455.
     Small Craft Advisory until 10 AM EDT Monday for ANZ430.

&&

Synopsis...Iovino
Near Term...O'Hara
Short Term...O'Hara
Long Term...Iovino
Aviation...Iovino/O'Hara
Marine...Iovino/O'Hara
Hazardous weather outlook, Mar 25, 4:08 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
408 AM EDT Sun Mar 25 2018

NJZ001-007>009-PAZ054-055-062-260815-
Sussex-Warren-Morris-Hunterdon-Carbon-Monroe-Northampton-
408 AM EDT Sun Mar 25 2018

This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania and northeast
Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of light freezing rain from late Tuesday night
into early Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001>004-MDZ008-012-015-019-020-NJZ010-012>027-PAZ060-061-070-071-
101>106-260815-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Berks-Lehigh-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
408 AM EDT Sun Mar 25 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, southern New Jersey, east central
Pennsylvania and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-260815-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
408 AM EDT Sun Mar 25 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 25, 9:17 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
917 AM EDT SUN MAR 25 2018

DEZ001-MDZ008-PAZ054-055-060>062-070-101>106-251515-
New Castle-Cecil-Lower Bucks-Lehigh-Eastern Montgomery-Western
Chester-Northampton-Upper Bucks-Monroe-Western
Montgomery-Delaware-Eastern Chester-Berks-Carbon-
917 AM EDT SUN MAR 25 2018

...LIGHT SNOWFALL ACCUMULATIONS TO CAUSE SLIPPERY TRAVEL IN SPOTS...

At 915 AM EDT, an area of mainly light snow was located over eastern
Pennsylvania, far northeastern Maryland and far northern Delaware.
However, the snow will be moderate to briefly heavy in a few spots,
especially along and west of Interstate 476 in eastern Pennsylvania
through 1130 AM this morning. While most locations will receive only
a dusting of snowfall this morning, localized snowfall accumulations
of around an inch are possible.

Snow will start to accumulate on untreated surfaces during these
heavier bursts of snow as temperatures are still below freezing.
Rapid changes in visibility and potentially slick roads could lead
to accidents. Slow down and allow extra time when traveling this
morning.

LAT...LON 4115 7518 4081 7525 4038 7508 3988 7534
      3967 7560 3952 7598 3956 7610 3972 7616
      3987 7599 4014 7588 4039 7626 4055 7614
      4057 7602 4074 7576 4085 7592 4101 7573
      4112 7572 4112 7564 4123 7554 4124 7532
TIME...MOT...LOC 1314Z 017DEG 6KT 4112 7542 4037 7557 4028 7525 3987
7545

Klein

Nearby

Special Weather Statements in Pennsylvania, 2018Special Weather Statements in Maryland, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.